Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Headache after stopping Rexipra. Any side effect on fetus?

hi, i m female 24 yrs old.. i got married on november 2011 but before my marriage i got nervous as i m gettin married,, then i went to doctor,, he advised me to tae rexipra for few months,, on june 2012 i became pregnabt,, when i came to know that i became pregnant i left that medicine,, but after leaving that medecine,, my head was paining like helll ,,i use to cry ,,i just want to know if there ny sideeffect on my baby.. as i was tkin it before.
Asked On : Sat, 4 Aug 2012
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for posting your query. I am happy to address your questions, rexipra (escitalopram) has been assigned to pregnancy category C by the FDA. Human spontaneous abortion has been reported by the manufacturer of citalopram. Animal studies have revealed evidence of adverse effects on embryo/fetal and postnatal development, including teratogenic effects, when administered at doses greater than human therapeutic doses. There are no controlled data in human pregnancy. Escitalopram used during the last 3 months of pregnancy or late in the third trimester, have developed complications requiring prolonged hospitalization, respiratory support, and tube feeding. Such complications can arise immediately upon delivery. Infants exposed to these medications in late pregnancy may have an increased risk for persistent pulmonary hypertension of the newborn (PPHN). Will recommend you meet your clinician regarding your headache and crying symptoms. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor